Texas, 2009

Wildfire in Texas, February 19, 2009

February 19, 2009 · NWS CRP · 1 event in 1 county or zone

The Santa Gertrudis Complex S#13 Fire is suspected to have began as the result of arson along Highway 141. The wildfire burned appoximately 300 acres along Highway 141 and into the King Ranch.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Santa Gertrudis Complex S#13 Fire is suspected to have began as the result of arson along Highway 141. The wildfire burned appoximately 300 acres along Highway 141 and into the King Ranch. (N27 31.53 W97 55.58) Two homes were threatened and saved. King Ranch, local and state resources responded, in addition to air resources.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 19, 11:24 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Feb 19, 11:24 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1124 AM CST THU FEB 19 2009

.DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.

&&

.AVIATION...MID/UPPER-LEVEL MOISTURE ASSOCIATED WITH AN UPPER
LEVEL JET STREAK TO THE NORTH WILL CONTINUE TO GENERATE VFR CIGS
OF 13-15 KFT ACROSS SOUTH TEXAS THIS AFTERNOON. VFR CIGS SHOULD
SCT OUT AFTER SUNSET AS THE UPPER JET STREAK MOVES EAST OF THE
REGION. GUSTY NORTHEASTERLY SURFACE WINDS WILL ALSO PREVAIL ACROSS
THE REGION THIS AFTERNOON IN RESPONSE TO HIGH PRESSURE BUILDING
INTO SOUTH TEXAS. WINDS SHOULD SUBSIDE THIS EVENING AND BECOME
ONSHORE BY FRIDAY MORNING AS HIGH PRESSURE ENTERS THE NORTHERN
GULF.

&&

.PREV DISCUSSION... /ISSUED 1043 AM CST THU FEB 19 2009/

DISCUSSION...THE COLD FRONT PUSHED THROUGH THE CWA EARLY THIS
MORNING WITH MUCH DRIER BOUNDARY LAYER CONDITIONS PRESENT ACROSS
THE COASTAL BEND (PER 12Z SOUNDING). AN UPPER LEVEL DISTURBANCE
MOVING ACROSS SOUTH TEXAS WILL CONTINUE TO GENERATE A THICK MID-
LEVEL CLOUD DECK (BETWEEN 13-15 KFT) ACROSS THE REGION THROUGH
THIS AFTERNOON. AS A RESULT...UPDATED THE ZONES TO GO MORE
PESSIMISTIC WITH CLOUD COVER TODAY. GIVEN THE INCREASED CLOUD
COVER...ALSO LOWERED TEMPS A FEW DEGREES. WORTHY OF NOTE...THE
UPPER JET IS STRONG ENOUGH TODAY TO GENERATE SOME LIGHT ELEVATED
CONVECTIVE ACTIVITY ACROSS THE REGION WITH SOME WEAK ELEVATED
ECHOES SHOWING UP ON THE KCRP WSR-88D. NOT MUCH...IF ANY...PRECIP
IS REACHING THE GROUND. THEREFORE...WILL KEEP MENTION OF PRECIP
OUT OF THE ZONES FOR NOW BUT WILL MAINTAIN 5 POPS IN THE GRIDS DUE
TO LINGERING UNCERTAINTY WHETHER PRECIP WILL BE MEASURABLE.
UPDATED PRODUCTS HAVE BEEN SENT.

MARINE...HIGH PRESSURE ENTERING THE REGION WILL MAINTAIN SCA
CONDITIONS OFFSHORE UNTIL 6 PM CST FOR THE COASTAL WATERS OUT 20
NM. WAVE HEIGHTS SHOULD BE SLOW TO DECAY OFFSHORE THEREFORE
PROMPTING THE SCA 20 TO 60 NM OFFSHORE TO BE EXTENDED UNTIL
MIDNIGHT CST TONIGHT.

FIRE WEATHER...RH VALUES ARE EXPECTED TO REACH CRITICAL RED FLAG
CRITERION THIS AFTERNOON. HOWEVER...WINDS SHOULD REMAIN BELOW RED
FLAG CRITERION THROUGH THIS AFTERNOON AS THE CENTER OF HIGH
PRESSURE NOSES INTO THE VICTORIA CROSSROADS. CURRENT FIRE WEATHER
FORECAST/FIRE DANGER STATEMENT/SPECIAL WEATHER STATEMENT/HAZARDOUS
WEATHER OUTLOOK ALL CAPTURE THIS SCENARIO WELL. NO UPDATES ARE
REQUIRED TO THESE PRODUCTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  50  74  62  74  /  10   0  10  10  30
VICTORIA          71  41  73  57  70  /  10   0  10  20  40
LAREDO            78  53  79  64  80  /  10   0  10  10  10
ALICE             72  47  76  61  78  /  10   0  10  10  20
ROCKPORT          70  53  72  64  73  /  10   0  10  20  40
COTULLA           75  44  76  59  75  /  10   0  10  10  10
KINGSVILLE        72  49  75  61  78  /  10   0  10  10  30
NAVY CORPUS       70  55  71  65  73  /  10   0  10  20  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

&&

TM/95...AVIATION/UPDATE
Hazardous weather outlook, Feb 19, 4:28 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
428 AM CST THU FEB 19 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
428 AM CST THU FEB 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER DANGER ACROSS SOUTH TEXAS TODAY DUE TO LOW
RELATIVE HUMIDITY AND WINDS OCCASIONALLY GUSTING TO 20 TO 25 MPH
THROUGH NOON...ESPECIALLY NEAR THE COAST...AS HIGH PRESSURE BUILDS
ACROSS THE REGION.

SMALL CRAFT ADVISORY IN EFFECT FOR BAYS AND COASTAL WATERS THROUGH
MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL SWEEP THROUGH THE WATERS LATE SATURDAY AFTERNOON
OR SATURDAY EVENING...WITH NON-SEVERE THUNDERSTORMS POSSIBLE AHEAD
OF THE BOUNDARY OVER THE COASTAL AREAS AND GULF WATERS. SMALL CRAFT
ADVISORY CONDITIONS CAN BE EXPECTED BEHIND THE FRONT THROUGH AT
LEAST NOON ON SUNDAY FOR THE BAYS...MOST OF SUNDAY FOR THE NEARSHORE
WATERS...AND SUNDAY NIGHT FOR THE OFFSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/GW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Kleberg

When
February 19, 3:00 PM CST to 7:00 PM CST
Where
Kleberg forecast zone
Reported by
Park/Forest Service
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

The Santa Gertrudis Complex S#13 Fire is suspected to have began as the result of arson along Highway 141. The wildfire burned appoximately 300 acres along Highway 141 and into the King Ranch. (N27 31.53 W97 55.58) Two homes were threatened and saved. King Ranch, local and state resources responded, in addition to air resources.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163253.